MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. ULTRASONIC GASTROVIDEOSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. ULTRASONIC GASTROVIDEOSCOPE
Model Number GF-UE160-AL5
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information for this event is not yet available.Event date is not known.Supplemental report(s) will be filed as any information becomes available.The device has been returned and a device evaluation completed for it.Manufacture date is not known.The user¿s complaint was confirmed.Upon inspection and testing, it was observed that the pink rubber ultrasound probe had a deep cut (hole).Incidental observations were that there was one broken element and scratches on the rubber coating of the distal end.
 
Event or Problem Description
As reported for this event, the device pink rubber of the ultrasound probe had a hole.There is no reported harm to any patient.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the damage to the probe occurred when an external force was applied by hitting the spot during transportation, storage, use, cleaning, etc.This event can be prevented by observing the items listed in the instruction manual: "do not hit or drop the distal end of the insertion tube when carrying the endoscope by hand.The ultrasonic transducer internal damage can result and/or the ultrasonic image will be abnormal." therefore, it is assumed that this event was caused by the user's handling.

Brand Name
ULTRASONIC GASTROVIDEOSCOPE
Common Device Name
ULTRASONIC GASTROVIDEOSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key11508126
Report Number8010047-2021-03864
Device Sequence Number2777103
Product Code ODG
UDI-Device Identifier04953170203107
UDI-Public04953170203107
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K051541
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGF-UE160-AL5
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/26/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/24/2021
Supplement Date Received by Manufacturer05/27/2021
Initial Report FDA Received Date03/17/2021
Supplement Report FDA Received Date06/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1